# SDR CA140415005

- Difficulty date: April 9, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 429
- Engine: Pwc PW207D
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Float
- Condition: Faulted
- Part time: 320 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE PRESTART CHECKS AND FOLLOWING THE CHECK LIST PROCEDURES BELOW: (EXTRACT FROM RFM) INTERIOR AND PRESTART CHECK  2-4-A.  PREFLIGHT FLOAT SYS CHECK   EMERGENCY INFLATE SWITCH, PEDESTAL, SWITCH GUARD SECURED IN OFF POSITION.  BATTERY SWITCH "ON".  FLOATS ARM SWITCH, UPPER PEDESTAL, LIFT GUARD, DEPRESS SWITCH.  VERIFY, AND, IF RAFTS INSTALLED, ADVISORY MESSAGES ILLUMINATED.  FLOATS ARM SWITCH, UPPER PEDESTAL, DEPRESS SWITCH, VERIFY, AND, IF RAFTS INSTALLED, ADVISORY MESSAGES EXTINGUISHED.   FLOAT TEST BUTTON, GLARESHIELD PANEL, PRESS AND HOLD, CHECK ADVISORY MESSAGE ILLUMINATED.  FLOAT TEST BUTTON, GLARESHIELD PANEL, RELEASE, VERIFY ADVISORY MESSAGE EXTINGUISHED.  END OF RFM EXTRACT, DURING THE PERFORMANCE OF POINT 3, WHEN SWITCH, FLOATS ARM WAS PRESSED TO VERIFY IT`S FUNCTION, A LOUD EXPLOSION WAS HEARD AND BOTH FLOATS HAD DEPLOYED.  WE VERIFIED THAT FLOATS ARM SWITCH HAD BEEN PRESSED FOR TEST AND THE INDICATIONS ON THE DU WAS 2 OF THE 3 SEGMENTS THAT MUST ILLUMINATE "FLOAT RAFT ARM" AND "FLOAT AUTO ARM", WERE PRESENT BUT THE "FLOAT MAN ARM" DID NOT ILLUMINATE.  WE THEN VERIFIED THE POSITION OF THE "EMER INFLATEÏ" SWITCH WHICH WAS CONFIRMED OFF WITH ITS GUARD AND SAFTEY WIRE INTACT.  AFTER A DETAILED INSPECTION OF THE CABIN SWITCHES AND THE BELLY MOUNTED WATER ACTIVATION SWITCHES. WE FOUND NOTHING OBVIOUS THAT MIGHT HAVE CAUSED THE ACTIVATION.  PILOT RETURNED TO THE CABIN AND PERFORMED ANOTHER INSPECTION OF THE CABIN SWITCHES AND FOUND WHAT HE BELIEVED WAS A POSSIBLE SLIGHT MOVEMENT OF THE "EMERGENCY INFLATE SWITCH" IN ITS GUARD.
